Type III Hypersensitivity Reaction to Subcutaneous Insulin Preparations in a Type 1 Diabetic.

Published

Journal Article

Management of type 1 diabetes in patients who have insulin hypersensitivity is a clinical challenge and places patients at risk for recurrent diabetic ketoacidosis (DKA). Hypersensitivity reactions can be due to the patient's response to the insulin molecule itself or one of the injection's non-insulin components. It is therefore crucial for clinicians to quickly recognize the type of hypersensitivity reaction that is occurring and identify potentially immunogenic additives for the purpose of directing therapy as various insulin preparations have differing ingredients. We present the case of a 23-year-old diabetic female with common variable immunodeficiency (CVID) and autoimmune enteropathy who developed a type III hypersensitivity reaction to multiple formulations of subcutaneous insulin after years of use and the challenges of devising a long-term management strategy.

Full Text

Duke Authors

Cited Authors

  • Murray, BR; Jewell, JR; Jackson, KJ; Agboola, O; Alexander, BR; Sharma, P

Published Date

  • July 2017

Published In

Volume / Issue

  • 32 / 7

Start / End Page

  • 841 - 845

PubMed ID

  • 28337685

Pubmed Central ID

  • 28337685

Electronic International Standard Serial Number (EISSN)

  • 1525-1497

Digital Object Identifier (DOI)

  • 10.1007/s11606-017-4037-7

Language

  • eng

Conference Location

  • United States